Alert archive / Oregon / High Wind Warnings in 2009

High Wind Warning 5, NWS Pendleton, OR

November 16, 2009Union County, Wallowa County, Oregon; Columbia County, Walla Walla County, Washington

NWS Pendleton, OR issued this high wind warning at Nov 16, 2009, 6:10 PM PST for Union County, Wallowa County, Oregon; Columbia County, Walla Walla County, Washington. It was in force for 20 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 16, 2009, 6:10 PM PST (02:10 UTC)
Expired
Nov 17, 2009, 2:33 PM PST
In force
20 hr
Issued by
NWS Pendleton, OR

Counties Union County, OR, Wallowa County, OR, Columbia County, WA, Walla Walla County, WA

The radar

The Pendleton radar (KPDT), 77 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 17, 12:30 AM PSTNON-TSTM WND GST 88Joseph, ORSUSTAINED WINDS 40 MPH AT 610 AM GUSTS TO 88 MPH AFTER MIDNIGHT. POWER OUT.
Nov 17, 2:37 AM PSTHIGH SUST WINDS 441 S North Powder, ORSUSTAINED WINDS OF 40-44 MPH BETWEEN 206 AND 307 AM MEASURED AT NORTH POWDER ODOT SENSOR- ODT56.
Nov 17, 3:00 AM PSTNON-TSTM WND GST 601 Ene North Powder, ORWIND GUSTS ESTIMATED TO 60 MPH THROUGH THE NIGHT. SOME TREE LIMBS DOWN.
Nov 17, 6:10 AM PSTHIGH SUST WINDS 40Joseph, ORSUSTAINED WINDS 40 MPH AT 610 AM GUSTS TO 88 MPH AFTER MIDNIGHT. POWER OUT.
Nov 17, 8:25 AM PSTHIGH SUST WINDS 40Enterprise, ORSW WINDS 40 GUSTS TO 88 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 2.2 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2009-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2009-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 294 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1665 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
294 m²/s²
0-3 km storm-relative helicity
309 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KPDT 170210
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
610 PM PST MON NOV 16 2009

ORZ049-171500-
/O.UPG.KPDT.WI.Y.0038.000000T0000Z-091118T0000Z/
/O.NEW.KPDT.HW.W.0005.091117T0210Z-091118T0000Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
610 PM PST MON NOV 16 2009

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST TUESDAY. THE WIND
ADVISORY IS NO LONGER IN EFFECT. 

VERY WINDY CONDITIONS WILL CONTINUE IN THE GRANDE RONDE VALLEY...
MAINLY FROM LA GRANDE SOUTHWARD...THROUGH MOST OF TUESDAY.
PRESSURE DIFFERENCES BETWEEN THE BAKER VALLEY AND THE COLUMBIA
BASIN COMBINED WITH COOLER AIR SPILLING THROUGH LADD AND PYLES
CANYONS WILL RESULT IN SEVERAL PROLONGED PERIODS OF SUSTAINED
WINDS BETWEEN 40 AND 50 MPH WITH GUSTS UP TO 60 MPH. THE STRONGEST
WINDS WILL LIKELY OCCUR THIS EVENING THROUGH EARLY TUESDAY
MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED
TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE
WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE
LIMBS AND POWER LINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME
CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL
WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ501-WAZ029-171500-
/O.CON.KPDT.WI.Y.0038.091117T0300Z-091118T0000Z/
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...HEPPNER...PENDLETON...DAYTON...
WAITSBURG...WALLA WALLA
610 PM PST MON NOV 16 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY. 

VERY WINDY CONDITIONS WILL DEVELOP TONIGHT IN THE BLUE MOUNTAIN
FOOTHILLS AND CONTINUE THROUGH MOST OF TUESDAY. PRESSURE
DIFFERENCES BETWEEN THE COLUMBIA BASIN AND SOUTHEAST OREGON WILL
RESULT IN SEVERAL PROLONGED PERIODS OF SUSTAINED WINDS BETWEEN
30 AND 40 MPH WITH GUSTS UP TO 55 MPH. THE STRONGEST WINDS BE
FOCUSED NEAR THE BASE OF THE BLUE MOUNTAINS AND WILL LIKELY OCCUR TONIGHT
THROUGH EARLY TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
3 follow-up statements
000 
WWUS76 KPDT 170824
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1224 AM PST TUE NOV 17 2009

ORZ501-WAZ029-171800-
/O.UPG.KPDT.WI.Y.0038.000000T0000Z-091118T0000Z/
/O.EXA.KPDT.HW.W.0005.000000T0000Z-091118T0000Z/
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...HEPPNER...PENDLETON...DAYTON...
WAITSBURG...WALLA WALLA
1224 AM PST TUE NOV 17 2009

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

STRONG WINDS WILL CONTINUE IN THE BLUE MOUNTAIN
FOOTHILLS...MAINLY FROM PENDLETON AND WALLA WALLA SOUTH AND
EASTWARD...THROUGH MOST OF TODAY. PRESSURE DIFFERENCES BETWEEN
THE GRANDE RONDE VALLEY AND THE COLUMBIA BASIN COMBINED WITH
COOLER AIR SPILLING OVER THE BLUE MOUNTAINS WILL RESULT IN
SEVERAL PERIODS OF SUSTAINED WINDS BETWEEN 40 AND 50 MPH WITH
GUSTS UP TO 60 MPH. THE STRONGEST WINDS WILL LIKELY OCCUR FROM
EARLY THIS MORNING THROUGH EARLY THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED
TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE
WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE
LIMBS AND POWER LINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME
CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL
WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ050-171800-
/O.EXA.KPDT.HW.W.0005.000000T0000Z-091118T0000Z/
WALLOWA COUNTY-
INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH...WALLOWA
1224 AM PST TUE NOV 17 2009

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

STRONG WINDS WILL CONTINUE IN THE WALLOWA VALLEY THROUGH MOST OF
TODAY. PRESSURE DIFFERENCES BETWEEN THE BAKER VALLEY AND THE
COLUMBIA BASIN AND THE WALLOWA VALLEY COMBINED WITH COOLER AIR
SPILLING THROUGH MOUNTAIN GAPS WILL RESULT IN SEVERAL PERIODS OF
SUSTAINED WINDS BETWEEN 40 AND 50 MPH WITH GUSTS UP TO 60 MPH.
THE STRONGEST WINDS WILL LIKELY OCCUR FROM EARLY THIS MORNING
THROUGH EARLY THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED
TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE
WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE
LIMBS AND POWER LINES. THOSE VENTURING OUTDOORS SHOULD USE
EXTREME CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO
BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ049-171800-
/O.CON.KPDT.HW.W.0005.000000T0000Z-091118T0000Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
1224 AM PST TUE NOV 17 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

STRONG WINDS WILL CONTINUE IN THE GRANDE RONDE VALLEY... MAINLY
FROM LA GRANDE SOUTHWARD...THROUGH MOST OF TODAY. PRESSURE
DIFFERENCES BETWEEN THE BAKER VALLEY AND THE COLUMBIA BASIN
COMBINED WITH COOLER AIR SPILLING THROUGH LADD AND PYLES CANYONS
WILL RESULT IN SEVERAL PERIODS OF SUSTAINED WINDS BETWEEN 40 AND
50 MPH WITH GUSTS UP TO 60 MPH. THE STRONGEST WINDS WILL LIKELY
OCCUR FROM EARLY THIS MORNING THROUGH EARLY THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED
TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE
WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE
LIMBS AND POWER LINES. THOSE VENTURING OUTDOORS SHOULD USE
EXTREME CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO
BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

RSC
000 
WWUS76 KPDT 171548
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
748 AM PST TUE NOV 17 2009

ORZ501-WAZ029-171700-
/O.CAN.KPDT.HW.W.0005.000000T0000Z-091118T0000Z/
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...HEPPNER...PENDLETON...DAYTON...
WAITSBURG...WALLA WALLA
748 AM PST TUE NOV 17 2009

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE HIGH
WIND WARNING. 

THE COLD FRONT HAS PASSED THROUGH THE FOOTHILLS OF THE BLUE
MOUNTAINS...DECREASING SOUTHERLY PRESSURE GRADIENTS. WINDS HAVE
DECREASED AND FALLEN BELOW HIGH WIND WARNING LEVELS. EXPECT WINDS
TO BE 15 TO 25 MPH DURING THE AFTERNOON BEHIND THE FRONT...BUT DO
NOT EXPECT WINDS TO INCREASE TO HIGH WIND WARNING LEVELS.
THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELLED.

$$

ORZ049-180000-
/O.CON.KPDT.HW.W.0005.000000T0000Z-091118T0000Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
748 AM PST TUE NOV 17 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

STRONG WINDS WILL CONTINUE IN THE GRANDE RONDE VALLEY... MAINLY
FROM LA GRANDE SOUTHWARD...THROUGH THIS AFTERNOON. PRESSURE
DIFFERENCES BETWEEN THE BAKER VALLEY AND THE COLUMBIA BASIN
COMBINED WITH COOLER AIR SPILLING THROUGH LADD AND PYLES CANYONS
WILL RESULT IN SEVERAL PERIODS OF SUSTAINED WINDS BETWEEN 40 AND
50 MPH WITH GUSTS UP TO 60 MPH. THE STRONGEST WINDS WILL LIKELY
OCCUR FROM THIS MORNING THROUGH EARLY THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED
TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE
WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE
LIMBS AND POWER LINES. THOSE VENTURING OUTDOORS SHOULD USE
EXTREME CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO
BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ050-180000-
/O.CON.KPDT.HW.W.0005.000000T0000Z-091118T0000Z/
WALLOWA COUNTY-
INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH...WALLOWA
748 AM PST TUE NOV 17 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

STRONG WINDS WILL CONTINUE IN THE WALLOWA VALLEY THROUGH THIS
AFTERNOON. PRESSURE DIFFERENCES BETWEEN THE BAKER VALLEY AND THE
COLUMBIA BASIN AND THE WALLOWA VALLEY...COMBINED WITH COOLER AIR
SPILLING THROUGH MOUNTAIN GAPS...WILL RESULT IN SEVERAL PERIODS OF
SUSTAINED WINDS BETWEEN 40 AND 50 MPH WITH GUSTS UP TO 60 MPH. THE
STRONGEST WINDS WILL LIKELY OCCUR FROM THIS MORNING THROUGH EARLY
THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED
TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE
WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE
LIMBS AND POWER LINES. THOSE VENTURING OUTDOORS SHOULD USE
EXTREME CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO
BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
000 
WWUS76 KPDT 172233
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
233 PM PST TUE NOV 17 2009


ORZ049-050-172345-
/O.CAN.KPDT.HW.W.0005.000000T0000Z-091118T0000Z/
GRANDE RONDE VALLEY-WALLOWA COUNTY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION...
ENTERPRISE...JOSEPH...WALLOWA
233 PM PST TUE NOV 17 2009

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE HIGH
WIND WARNING. 

THE COLD FRONT HAS PASSED THROUGH UNION AND WALLOWA
COUNTIES...DECREASING SOUTHERLY PRESSURE GRADIENTS. WINDS HAVE
DECREASED AND FALLEN BELOW HIGH WIND WARNING LEVELS. EXPECT WINDS
TO BE 10 TO 20 MPH WITH GUSTS TO AROUND 30 MPH THIS EVENING
BEHIND THE FRONT. THEREFORE THE HIGH WIND WARNING HAS BEEN
CANCELLED.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this high wind warning went out at Nov 16, 3:45 PM PST, 2 hours 25 minutes earlier.

Area forecast discussion, Nov 16, 3:45 PM PST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
345 PM PST MON NOV 16 2009

UPDATED AVIATION DISCUSSION

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...AN UPPER LEVEL LOW
CONTINUES TO BUILD OFFSHORE AND DIG SOUTHWARD. A FRONT DRAPED ALONG
THE COAST IS ACTING TO CONVEY MOISTURE INTO THE AREA ON A SOUTHWEST
FLOW. THIS WILL CONTINUE THE GENERALLY CLOUDY CONDITIONS THROUGH
TOMORROW NIGHT. SHOWERS CONTINUE ALONG THE WASHINGTON CASCADES AND
WILL GRADUALLY PROGRESS INTO THE AREA DURING THE NEXT 24 HOURS.
SHOWERS WILL BE CONFINED TO THE CASCADES TONIGHT AND WITH SNOW
LEVELS HIGH FROM THE WARM AIR MOVING IN ON THE SOUTHWEST FLOW...MOST
PRECIPITATION WILL BE RAIN WITH A RAIN/SNOW MIX ABOVE 3000 FEET. THE
FRONT WILL PROGRESS INTO THE AREA TOMORROW AND SHOWERS WILL SPREAD
TO ALL LOCATIONS BY THE AFTERNOON AND BECOME HEAVIER OVERNIGHT.
WINDS WILL BE THE BIG STORY AS PRESSURE GRADIENTS WILL BE VERY
TIGHT. ALREADY HAVE A WIND ADVISORY OUT THROUGH TOMORROW AFTERNOON
FOR THE GRANDE RONDE VALLEY AND HAVE ISSUED ONE FOR THE BLUE
MOUNTAIN FOOTHILL ZONES FROM TONIGHT THROUGH TOMORROW AFTERNOON. AM
EXPECTING WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH LATE TONIGHT
THROUGH TOMORROW MORNING FOR THE FOOTHILLS WITH THE STRONGEST WINDS
CLOSEST TO THE BLUE MOUNTAINS IN PLACES LIKE PILOT ROCK AND MISSION.
THE REST OF THE AREA WILL BE BREEZY TO WINDY WITH 15 TO 25 MPH WINDS
COMMON. RIDGE TOPS IN THE MOUNTAINS WILL BE ANOTHER AREA WITH WINDS
OF 20 TO 30 MPH WITH HIGHER GUSTS. WITH THE STRONG SOUTHERLY WINDS
EXPECT ANOTHER RELATIVELY WARM NIGHT IN MUCH OF THE REGION SIMILAR
TO LAST NIGHT. TOMORROW WILL ALSO BE RELATIVELY WARM FOR THE SAME
REASONS. COOLER TEMPERATURES WILL RETURN TOMORROW NIGHT WHEN WINDS
DIE DOWN AND SHIFT TO THE WEST. PERRY

.LONG TERM...WEDNESDAY THROUGH SATURDAY NIGHT.  WET AND OCCASIONALLY
BREEZY/WINDY CONDITIONS WILL CONTINUE THROUGH THE END OF THE WEEK.
THE FORECAST AREA WILL REMAIN UNDER A W-SW FLOW ALOFT THROUGH
FRIDAY.  THERE WILL BE ABOUT A 6-12 HOUR BREAK IN PRECIPITATION ON
WEDNESDAY AS ONE SHORTWAVE TROUGH EXITS THE REGION BUT ANOTHER WILL
CLOSELY FOLLOW LATE WEDNESDAY AND WEDNESDAY NIGHT.  A MOIST SW FLOW
ALOFT WILL BRING RAIN AND MOUNTAIN SNOW WEDNESDAY NIGHT THROUGH
THURSDAY NIGHT. FORECASTING SNOW LEVELS HAS BEEN A CHALLENGE AS
THERE ARE NO STRONG ORGANIZED WARM FRONTS TO BRING SIGNIFICANT WARM
AIR ADVECTION. HOWEVER...AS THE PARENT TROUGH MOVES ACROSS WA/OR
FRIDAY THROUGH SATURDAY NIGHT...SNOW LEVELS WILL LOWER AND MAY BE
DOWN TO THE BASIN FLOOR SATURDAY NIGHT. ITS A LITTLE TOO EARLY TO
SAY...BUT THE TROUGH ON FRIDAY NIGHT AND SATURDAY COULD BRING
SIGNIFICANT SNOW TO THE MOUNTAINS.   WINDS WILL ALSO BE A CONCERN IN
THE EXTENDED PERIOD...PARTICULARLY IN THE GRANDE RONDE VALLEY... THE
BLUE MOUNTAIN FOOTHILLS...AND THE JOHN DAY BASIN THURSDAY AND
THURSDAY NIGHT.  JOHNSON

SUNDAY THROUGH MONDAY NIGHT...AN UPPER LEVEL DISTURBANCE WILL
CONTINUE TO PUSH ACROSS THE PACIFIC NORTHWEST PROVIDING A CHANCE FOR
RAIN AND SNOW SHOWERS SUNDAY. DRY NORTHWEST FLOW WILL SET IN BEHIND
THE DISTURBANCE SUNDAY NIGHT. WILL KEEP CHANCE SHOWERS IN THE
MOUNTAINS DUE TO UPSLOPE AND SLIGHT CHANCE SHOWERS ACROSS THE LOWER
ELEVATIONS.  THIS IS DUE TO MODELS STILL INDICATING LIGHT AMOUNTS OF
LINGERING QPF DURING THE TRANSITION. TEMPERATURES SHOULD WARM UP ON
MONDAY AS 500MB HEIGHTS INCREASE DUE TO THE UPPER LEVEL PATTERN
TRANSITIONS TO A LONGWAVE RIDGE. AS THIS TRANSITION OCCURS...FLOW
ALOFT WILL BE ZONAL...AND AT LEAST SLIGHT CHANCE OF SHOWER ACTIVITY
IS POSSIBLE MONDAY NIGHT. WEBER

&&

.AVIATION...00Z TAFS. THE BIGGEST AVIATION CONCERN FOR THE NEXT 24
HOURS WILL BE SURFACE WINDS.  WINDS WILL INCREASE TO AROUND
18-30G40KT OVERNIGHT AT KALW, KPDT, AND KRDM.  I DO NOT EXPECT AS
STRONG OF WINDS AT THE OTHER TAF SITES ALTHOUGH THERE COULD BE GUSTS
TO AROUND 30KT THROUGH EARLY TUESDAY MORNING.  WINDS WILL DIMINISH
TUESDAY AFTERNOON.  CIGS WILL LOWER THROUGH THE NIGHT  AND TUESDAY
MORNING BUT WILL KEEP VFR CONDITIONS UNTIL 18Z.  AFTER 18Z...THERE
IS A POTENTIAL FOR MVFR CONDITIONS OR LESS WITH -RA.  JOHNSON

&&

.HYDROLOGY...WITH THE REDUCED FLOOD STAGE AT CLIFFDELL, COMBINATION
OF SNOWMELT AND RAIN MAY ALLOW ALLOW THE RIVER TO EXCEED 750 CFS BY
TUESDAY MORNING. THERE ARE SEVERAL UNKNOWNS WITH THE FORECAST AS THE
STRENGTH OF THE WARM AIR AND THE ABILITY OF THE SNOWPACK TO ABSORB
THE RAIN AND THE TIMING OF THE COOLER AIR ON TUESDAY.  A WARNING FOR
THIS LOCATION WILL BE ISSUED.  ML

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  41  54  33  49 /  10  30  70  20
ALW  44  55  35  50 /  10  40  70  20
PSC  41  54  31  50 /  20  30  40  10
YKM  36  51  26  46 /  30  20  40  20
HRI  38  52  31  50 /  20  30  60  10
ELN  35  47  25  43 /  40  30  50  20
RDM  34  46  25  45 /  20  40  50  20
LGD  36  46  30  42 /  10  30  70  20
GCD  34  45  29  41 /  10  20  70  20
DLS  39  50  32  48 /  40  50  50  20

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY UNTIL 4 PM PST TUESDAY FOR ORZ049.

WA...FLOOD WARNING FOR THE NACHES RIVER NEAR CLIFFDELL THROUGH
     TUESDAY EVENING.
&&

THREAT INDEX
TUESDAY : GREEN
WEDNESDAY : GREEN
THURSDAY : GREEN

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

83/85/85
Hazardous weather outlook, Nov 16, 2:34 PM PST, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
234 PM PST MON NOV 16 2009

UPDATED TO ADD WIND ADVISORY FOR THE FOOTHILLS OF THE BLUE MOUNTAINS

ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-171415-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-
WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
234 PM PST MON NOV 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TONIGHT

STRONG WIND
     FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON, GRANDE RONDE
     VALLEY, FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON

A TIGHT SOUTHEAST PRESSURE GRADIENT WILL CONTINUE TO EXIST BETWEEN
THE BAKER VALLEY AND THE FOOTHILLS OF THE BLUE MOUNTAINS TONIGHT.
THIS WILL RESULT IN VERY WINDY CONDITIONS. SUSTAINED WINDS OR WIND
GUSTS WILL REACH ADVISORY STRENGTH AT TIMES TONIGHT. AS SUCH A WIND
ADVISORY WILL REMAIN IN EFFECT FOR THE GRANDE RONDE VALLEY AND THE
FOOTHILLS OF THE BLUE MOUNTAINS FOR WINDS OF 30 TO 40 MPH WITH GUSTS
TO 50 MPH.  PLEASE REFER TO THE NWS PRODUCT ID PDXNPWPDT FOR MORE
DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG WIND TUESDAY
     FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON, GRANDE RONDE
     VALLEY, FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON

VERY WINDY CONDITIONS WILL CONTINUE THROUGH MUCH OF TUESDAY BEFORE
DECREASING LATE TUESDAY AFTERNOON. A WIND ADVISORY WILL CONTINUE IN
EFFECT UNTIL 4 PM TUESDAY AFTERNOON WHEN WIND SPEEDS OF 30 TO 40 MPH
WITH GUSTS OF 50 MPH WILL BE POSSIBLE. THESE WINDS WILL DIMINISH TO
BELOW ADVISORY CRITERIA BY 4 PM TUESDAY AFTERNOON. PLEASE REFER TO
THE NWS PRODUCT ID PDXNPWPDT FOR MORE DETAILS.

A PROGRESSIVE WEATHER PATTERN WILL PERSIST THIS WEEK WITH SEVERAL
WEATHER SYSTEMS CROSSING THE REGION BRING RAIN AND MOUNTAIN SNOWS
THROUGH THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

Nearby

High Wind Warnings in Oregon, 2009High Wind Warnings in Washington, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.